Alert archive / Tennessee / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Nashville, TN

January 11, 20189 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Jan 11, 2018, 1:52 PM CST for 9 counties in Tennessee. It took effect at Jan 12, 2018, 4:00 AM CST. It was in force for 17 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 11, 2018, 1:52 PM CST (19:52 UTC)
In effect from
Jan 12, 2018, 4:00 AM CST
Expired
Jan 12, 2018, 9:00 PM CST
In force
17 hr
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 12, 12:30 PM CSTSNOW 1.5Dover, TN
Jan 12, 2:28 PM CSTSNOW 2Waverly, TN
Jan 12, 4:20 PM CSTSNOW 4Dover, TN
Jan 12, 4:30 PM CSTSNOW 2.5Clarksville, TNESTIMATED SNOWFALL SO FAR
Jan 12, 4:45 PM CSTSNOW 2Vanleer, TN1.5 TO 2 INCHES OF SNOW REPORTED
Jan 12, 5:00 PM CSTSNOW 2.510 Wsw Clarksville, TN
Jan 12, 5:01 PM CSTSNOW 2.29 W Clarksville, TN2 TO 2.25 INCHES OF SNOW REPORTED IN WOODLAWN
Jan 12, 5:44 PM CSTSNOW 2White House, TN
Jan 12, 6:45 PM CSTSNOW 3Springfield, TNEMA REPORTED MOST OF ROBERTSON COUNTY HAS RECEIVED 2 TO 3 INCHES OF SNOW SO FAR
Jan 12, 8:29 PM CSTSNOW 1.2Ashland City, TNTSPOTTER REPORT AND PHOTO
Jan 12, 8:34 PM CSTSNOW 4Clarksville, TNSEVERAL REPORTS OF AROUND 4 INCHES OF SNOW IN CLARKSVILLE
Jan 12, 8:56 PM CSTSNOW 5New Johnsonville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS44 KOHX 111952
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
152 PM CST Thu Jan 11 2018

...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN
PORTION OF MIDDLE TENNESSEE FRIDAY MORNING INTO FRIDAY EVENING...
...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS 
CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE FRIDAY MORNING 
THROUGH FRIDAY EVENING...

.For the northwestern counties of Middle Tennessee, a system will
move in Friday morning bringing rain that will transition shortly
before sunrise to a mix of freezing rain and sleet, and then to 
all snow by the mid morning hours, with snow lasting into Friday 
evening. Ice accumulations from one tenth to three tenths of an 
inch are expected, with snow accumulations of 1 to 3 inches 
possible.

For areas generally along and east of I-65 and all counties along
the Tennessee/Alabama state line, precipitation will change to a 
mix of freezing rain and sleet in the morning, then to snow from 
late morning through the afternoon. Light snow will continue into 
Friday night. Ice accumulations of one tenth to two tenths of an 
inch will be possible, and snow accumulations of up to 2 inches 
will be possible.

Travel conditions are expected to be hazardous Friday morning 
into Friday night across all of Middle Tennessee.

TNZ005>007-023>026-056-057-121000-
/O.UPG.KOHX.WS.A.0001.180112T1200Z-180113T0600Z/
/O.NEW.KOHX.WS.W.0001.180112T1000Z-180113T0300Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Perry-Hickman-
Including the cities of Dover, Clarksville, Springfield, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Linden, Lobelville, and Centerville
152 PM CST Thu Jan 11 2018

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 9 PM CST FRIDAY...

* WHAT...Heavy mixed precipitation expected. Scattered power
  outages and tree damage are likely due to the ice. Travel will
  be dangerous, including during the morning commute on Friday. 
  Total snow accumulations of 1 to 3 inches and ice accumulations 
  of one tenth to three tenths of an inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...4 AM to 9 PM Friday.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous. The 
latest road conditions for the state you are calling from can be 
obtained by calling 5 1 1.

&&

$$

TNZ058-093-121000-
/O.UPG.KOHX.WS.A.0001.180112T1200Z-180113T0600Z/
/O.EXB.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/
Lewis-Wayne-
Including the cities of Hohenwald, Clifton, and Waynesboro
152 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT
CST FRIDAY NIGHT...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions. Total snow accumulations of up to 
  two inches and ice accumulations of around one tenth of an 
  inch are expected.

* WHERE...Lewis and Wayne County.

* WHEN...8 AM Friday to midnight Friday night.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

TNZ008>011-027>034-059>066-075-077>080-094-095-121000-
/O.EXT.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Lawrence-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Franklin, Brentwood, 
Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, 
Smithville, Sparta, Crossville, Shelbyville, Tullahoma, 
Manchester, McMinnville, Altamont, Coalmont, Spencer, 
Lawrenceburg, and Pulaski
152 PM CST Thu Jan 11 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 8 AM FRIDAY TO
MIDNIGHT CST FRIDAY NIGHT...

* WHAT...Mixed precipitation expected. The ice will result in 
  difficult travel conditions. Total snow accumulations of up to 
  two inches and ice accumulations of up to two tenths of an 
  inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...8 AM Friday to midnight Friday night.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
4 follow-up statements
369 
WWUS44 KOHX 120959
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
359 AM CST Fri Jan 12 2018

...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN
PORTION OF MIDDLE TENNESSEE TODAY...
...A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ACROSS 
CENTRAL AND EASTERN PORTIONS OF MIDDLE TENNESSEE TODAY THROUGH 
THIS EVENING...

.For northwestern Middle Tennessee, a winter storm will bring a 
mix of snow, sleet and freezing rain. By the afternoon, the mixed 
precipitation will change to mostly snow and continue through the 
evening, before diminishing tonight. Total snow and sleet 
accumulations are forecast to be 1 and 3 inches, with some 
locally higher amounts possible. Ice accumulations will be mainly 
less than one tenth of an inch. 

For central and eastern sections of the Mid State, most areas 
along the Interstate 65 corridor will be experiencing a wintry 
mix by noon. Snow, sleet and freezing rain will spread over 
eastern areas during the afternoon. Snow and sleet accumulations 
in the Winter Weather Advisory area are expected to be up to 
around an inch, with ice accumulations less than a tenth of an 
inch. 

Travel conditions will become hazardous over the Mid-State today
and tonight, as wintry weather develops eastward and temperatures
plummet out of the 50s and into the 20s. 

TNZ005>007-023>026-056-057-121800-
/O.CON.KOHX.WS.W.0001.180112T1000Z-180113T0300Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Perry-Hickman-
Including the cities of Dover, Clarksville, Springfield, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Linden, Lobelville, and Centerville
359 AM CST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Mixed precipitation expected. Plan on difficult travel
  conditions, as temperatures fall to the 20s. Freezing 
  temperatures are likely over the extreme northwest and Highland 
  Rim area as early as the morning commute, with freezing 
  temperatures spreading over other parts of the warning area by 
  noon. Total snow accumulations are forecast to be between 1 and 
  3 inches, with some locally higher amounts possible. Ice 
  accumulations will be mainly less than a tenth of an inch.

* WHERE...Northwestern Middle Tennessee...including the cities of
  Clarksville...Waverly...Dickson and Springfield. 

* WHEN...through 9 PM this evening.

* ADDITIONAL DETAILS...Look for wind chills to fall into the teens
  by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are expected. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

&&

$$

TNZ008>011-027>034-058>066-075-077>080-093>095-121800-
/O.CON.KOHX.WW.Y.0002.180112T1400Z-180113T0600Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
359 AM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS
MORNING TO MIDNIGHT CST TONIGHT...

* WHAT...Mixed precipitation expected. Plan on difficult travel
  conditions as temperatures fall to the freezing mark. This will
  occur as early as the morning commute in areas just north and
  west of Nashville, with difficult travel conditions expected
  area-wide during the evening commute. Total snow accumulations
  of up to one inch and ice accumulations mainly less than a tenth
  of an inch are expected.

* WHERE...Southwestern Middle Tennessee and areas along and east
  of the Interstate 65 corridor. This includes the cities of
  Waynesboro, Columbia, Franklin, Nashville, Murfreesboro,
  Manchester, Crossville and Jamestown. 
 
* WHEN...8 AM today to midnight.

* ADDITIONAL DETAILS...Look for wind chills to fall into the teens
  during the afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
13/19
889 
WWUS44 KOHX 121740
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
1140 AM CST Fri Jan 12 2018

...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN
PORTION OF MIDDLE TENNESSEE TODAY... ...A WINTER WEATHER ADVISORY
IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF
MIDDLE TENNESSEE TODAY THROUGH THIS EVENING...

.For northwestern Middle Tennessee, a winter storm has brought a
mix of snow, sleet and freezing rain. Most of the precipitation
has changed over to mostly snow and will continue off and on
through this evening, before diminishing tonight. Total snow and 
sleet accumulations are forecast to be 1 and 3 inches, with some 
locally higher amounts possible. Ice accumulations will be mainly 
less than one tenth of an inch.

For central and eastern sections of the Mid State, rain
transitioned to freezing rain and drizzle this morning leaving a
light coating of ice on some elevated surfaces. Additional 
freezing drizzle is likely this afternoon before the precipitation
transitions to all snow. Snow will continue through late 
afternoon and evening. Snow and sleet accumulations in the Winter 
Weather Advisory area are expected to be up to around an inch, 
with ice accumulations less than a tenth of an inch.

Travel conditions will become hazardous over the Mid-State today
and tonight, as wintry weather develops eastward and temperatures
plummet out of the 50s and into the 20s.

TNZ005>007-023>026-056-057-130300-
/O.CON.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Perry-Hickman-
Including the cities of Dover, Clarksville, Springfield, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Linden, Lobelville, and Centerville
1140 AM CST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional snow accumulations of up to two inches and ice 
  accumulations of around one tenth of an inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

&&

$$

TNZ008>011-027>034-058>066-075-077>080-093>095-130300-
/O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
1140 AM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation occurring. The ice will result in 
  difficult travel conditions, including during the evening 
  commute. Additional snow accumulations of up to one inch and 
  ice accumulations of up to one tenth of an inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
497 
WWUS44 KOHX 122143
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
343 PM CST Fri Jan 12 2018

...A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHWESTERN
PORTION OF MIDDLE TENNESSEE TODAY... ...A WINTER WEATHER ADVISORY
IS IN EFFECT FOR LOCATIONS ACROSS CENTRAL AND EASTERN PORTIONS OF
MIDDLE TENNESSEE TODAY THROUGH THIS EVENING...

.For northwestern Middle Tennessee, a winter storm has brought a
mix of snow, sleet and freezing rain. Most of the precipitation
has changed over to mostly snow and will continue off and on
through this evening, before diminishing tonight. Total snow and
sleet accumulations are forecast to be 1 and 3 inches, with some
locally higher amounts possible. Ice accumulations will be mainly
less than one tenth of an inch.

For central and eastern sections of the Mid State, a light coating
of ice exists on elevated surfaces and precip has now 
transitioned to mostly snow, which will continue into this 
evening. Snow and sleet accumulations in the Winter Weather 
Advisory area are expected to be up to around an inch in most
places, with one to two inches possible north of I-40.

Travel conditions will become hazardous over the Mid-State today
and tonight, as wintry weather develops eastward and temperatures
plummet out of the 50s and into the 20s.

TNZ005>007-023>026-056-057-130300-
/O.CON.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Perry-Hickman-
Including the cities of Dover, Clarksville, Springfield, Erin, 
Waverly, New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Linden, Lobelville, and Centerville
343 PM CST Fri Jan 12 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...Heavy mixed precipitation occurring. Plan on difficult 
  travel conditions, including during the evening commute. 
  Additional snow accumulations of 1 to 3 inches and ice 
  accumulations of a light glaze are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until 9 PM today.

* ADDITIONAL DETAILS...Look for significant reductions in 
  visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning means significant amounts of snow, sleet
and ice are occurring. This will make travel very hazardous or
impossible. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

&&

$$

TNZ008>011-027>034-058>066-075-077>080-093>095-130300-
/O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Lewis-Williamson-Maury-Marshall-
Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-
Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Hohenwald, Franklin, 
Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, 
Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma,
Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, 
Waynesboro, Lawrenceburg, and Pulaski
343 PM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Mixed precipitation occurring. The ice will result in 
  difficult travel conditions, including during the evening 
  commute. Additional snow accumulations of up to two inches and 
  ice accumulations of up to one tenth of an inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of snow, sleet or
freezing rain will cause travel difficulties. Be prepared for
slippery roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$
226 
WWUS44 KOHX 130313
WSWOHX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Nashville TN
913 PM CST Fri Jan 12 2018

...A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR LOCATIONS 
ACROSS NORTHEAST MIDDLE TENNESSEE THIS EVENING...

.Although some light snow continues in northwest Middle Tennessee,
the bulk for the heavier snow has ended and thus the Winter Storm
Warning has been allowed to expire.

For areas along and north of I-40 and along and east of I-65,
light to occasionally moderate snow will continue this evening
until ending around midnight. Additional accumulations ranging
from a dusting up to 1 inch are possible.

Dangerous travel conditions are expected throughout Middle
Tennessee tonight due to ice and snow on roadways.

TNZ007-130600-
/O.EXP.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/
/O.EXA.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/
Robertson-
Including the city of Springfield
913 PM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WINTER STORM WARNING HAS EXPIRED...

* WHAT...Light snow occurring. Additional accumulations up to one
  half inch are expected.

* WHERE...Robertson County.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means that
visibilities will be limited due to strong winds blowing snow
around. Use caution when traveling, especially in open areas. The
latest road conditions for the state you are calling from can be
obtained by calling 5 1 1.

&&

$$

TNZ005-006-023>026-056-057-130415-
/O.EXP.KOHX.WS.W.0001.000000T0000Z-180113T0300Z/
Stewart-Montgomery-Houston-Humphreys-Dickson-Cheatham-Perry-
Hickman-
Including the cities of Dover, Clarksville, Erin, Waverly, 
New Johnsonville, McEwen, Dickson, Ashland City, 
Kingston Springs, Linden, Lobelville, and Centerville
913 PM CST Fri Jan 12 2018

...WINTER STORM WARNING HAS EXPIRED...

Although some light snow or flurries will continue this evening, 
no additional significant snow accumulations are expected and 
thus the advisory has been cancelled. However, travel will remain 
very dangerous across the area due to snow and ice covered roads, 
and travel is not recommended overnight unless absolutely 
necessary.

$$

TNZ058>061-075-077-079-093>095-130415-
/O.CAN.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/
Lewis-Williamson-Maury-Marshall-Bedford-Coffee-Grundy-Wayne-
Lawrence-Giles-
Including the cities of Hohenwald, Franklin, Brentwood, Columbia,
Lewisburg, Shelbyville, Tullahoma, Manchester, Altamont, 
Coalmont, Clifton, Waynesboro, Lawrenceburg, and Pulaski
913 PM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Although some very light snow or flurries are possible tonight, no
significant snow is expected and thus the advisory has been
cancelled.

$$

TNZ008>011-027>034-062>066-078-080-130600-
/O.CON.KOHX.WW.Y.0002.000000T0000Z-180113T0600Z/
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Rutherford-Cannon-De Kalb-White-
Cumberland-Warren-Van Buren-
Including the cities of Hendersonville, Gallatin, Goodlettsville,
Lafayette, Celina, Byrdstown, Nashville, Lebanon, Mount Juliet, 
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna,
La Vergne, Woodbury, Smithville, Sparta, Crossville, McMinnville,
and Spencer
913 PM CST Fri Jan 12 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of up to one inch are expected.

* WHERE...Portions of Middle Tennessee.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Look for reduced visibilities at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Shamburger

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 11:52 AM CST, 2 hours earlier.

Area forecast discussion, Jan 11, 11:52 AM CST, 2 hours before
Area Forecast Discussion
National Weather Service Nashville TN
1152 AM CST Thu Jan 11 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

This morning has been pleasantly warm and cloudy with a few light
showers across the area. Have decreased pops in response to
little coverage of showers this morning. Am expecting slightly
more showers and maybe an isolated rumble of thunder this
afternoon and evening. Winds are gusty out of the south with some
sites gusting to around 30 mph. This will continue into the early
afternoon. Have increased expected high temperatures today a
couple of degrees in some areas, which means everyone should see
the 60s today with a few spots even reaching 70.

&&

.AVIATION...
18Z TAF DISCUSSION.

Winds are expected to remain gusty and out of the south through
today and into Friday morning. Rain coverage will increase
overnight tonight keeping cigs low at all sites. Early Friday
morning with IFR to MVFR cigs hanging around precip will begin to
transition from rain to freezing rain and sleet just before 12z
for CKV and around 14z for BNA and MQY. Poor conditions will
remain in place into Friday evening for those sites. The
transition to freezing precip for CSV will be closer to 18z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 8 AM Friday to 6 AM CST Saturday
for Bedford-Cannon-Clay-Coffee-Cumberland-Davidson-De Kalb-
Fentress-Giles-Grundy-Jackson-Lawrence-Macon-Marshall-Maury-
Overton-Pickett-Putnam-Rutherford-Smith-Sumner-Trousdale-Van
Buren-Warren-White-Williamson-Wilson.

Winter Storm Watch from Friday morning through Friday evening
for Cheatham-Dickson-Hickman-Houston-Humphreys-Lewis-Montgomery-
Perry-Robertson-Stewart-Wayne.

&&

DISCUSSION......11
AVIATION........11
Hazardous weather outlook, Jan 11, 5:43 AM CST, 8 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
543 AM CST Thu Jan 11 2018

TNZ005>007-023>026-056>058-093-121100-
Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham-
Perry-Hickman-Lewis-Wayne-
543 AM CST Thu Jan 11 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee along and west of a Springfield to Centerville to
Collinwood line. This includes Clarksville, Waverly, Dickson,
Ashland City, Linden, Centerville, Hohenwald, and Waynesboro.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Winter Storm Watch remains in effect from 6 AM CST Friday to
Midnight CST Friday night. Total snowfall accumulations of 1 to
4 inches and ice accumulations of up to one tenth of an inch are
possible.

.SPOTTER INFORMATION STATEMENT...

Any snow and ice accumulation reports will be appreciated.

TNZ008>011-027>034-059>066-075-077>080-094-095-121100-
Sumner-Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Williamson-Maury-Marshall-Rutherford-
Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy-
Van Buren-Lawrence-Giles-
543 AM CST Thu Jan 11 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee east of a Springfield to Centerville to Collinwood
line. This includes Hendersonville, Gallatin, Celina, Nashville,
Lebanon, Carthage, Cookeville, Jamestown, Columbia, Lewisburg,
Murfreesboro, Smithville, Sparta, Crossville, Shelbyville,
Manchester, McMinnville, Spencer, Lawrenceburg, and Pulaski.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Winter Weather Advisory is in effect from 6 AM CST Friday to
6 AM CST Saturday.

Total snowfall accumulations of one to two inches and ice
accumulations of one tenth to two tenths of an inch are
expected.

.SPOTTER INFORMATION STATEMENT...

Any snow and ice accumulation reports will be appreciated.

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:41 AM CSTWinter Weather AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, Davidson and 24 more47 hr

Nearby

Winter Storm Warnings in Tennessee, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.